Alert archive / Oregon / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Medford, OR
NWS Medford, OR issued this flash flood warning at Jun 8, 2006, 4:15 AM PDT for Klamath County, Oregon. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2006, 4:15 AM PDT (11:15 UTC)
- Expired
- Jun 8, 2006, 10:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Klamath County, OR
The radar
The Medford radar (KMAX), 68 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2285 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KMFR 081115 CCB FFWMFR ORC035-081600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 415 AM PDT THU JUN 8 2006 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL KLAMATH COUNTY IN SOUTH CENTRAL OREGON * UNTIL 1000 AM PDT * AT 940 PM PDT WEDNESDAY...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A DIKE BREAK NEAR THE RUNNING Y RANCH. HIGHWAY 140 IS CLOSED DUE TO FLOODING AND ADJACENT FIELDS HAVE ALSO BEEN FLOODED. LAT...LON 4207 12200 4207 12176 4225 12175 4225 12200 $$ OBRIEN
1 follow-up statement
000 WGUS76 KMFR 081603 FFSMFR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 858 AM PDT THU JUN 8 2006 ORC035-081630- ...THE FLASH FLOOD WARNING FOR DIKE FAILURE IN SOUTH CENTRAL KLAMATH COUNTY EXPIRES AT 900 AM PDT... THE FLASH FLOOD THREAT IN THE AREA HAS ENDED. HOWEVER...A POTENTIAL SECOND DIKE FAILURE HAS PROMPTED ISSUANCE OF A FLASH FLOOD WATCH FOR THE SAME LOCATION. LAT...LON 4207 12200 4207 12176 4225 12175 4225 12200 $$ MWJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:00 AM PDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 8, 3:00 AM PDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 AM PDT THU JUN 8 2006
.DISCUSSION...A TROUGH IS LOCATED ALONG THE PACNW COAST WITH A VORT
MAX ROTATING AROUND THE BASE OF THE TROUGH. IN ADDITION LOW CLOUDS
HAVE DEVELOPED ALONG THE COAST AND INTO THE WEST SIDE VALLEYS WITH A
MARINE PUSH. THE VORT MAX AND TROUGH AXIS WILL MOVE INLAND LATER
THIS MORNING. WITH MOIST LOW LEVELS...THERE IS A SLIGHT CHANCE FOR
SHOWERS ALONG THE COAST AND OVER THE HIGHER TERRAIN. THE AIRMASS
WILL STABILIZE AS THE TROUGH MOVES INLAND...BRINGING COOLER AND
DRIER AIR WITH NORTHWEST FLOW ALOFT. EXPECTED ISOLATED SHOWERS IN
THE MORNING...WITH CONDITIONS BECOMING PARTLY CLOUDY IN THE
AFTERNOON. THE UPPER LEVEL TROUGH REMAINS IN THE AREA WITH ANOTHER
SHORTWAVE FORECAST TO MOVE INTO THE CWA LATE TONIGHT...HOWEVER DO
NOT EXPECT ANY SHOWER ACTIVITY WITH THE NEXT SHORTWAVE.
FRIDAY...THE TROUGH SHIFTS EAST AND A WEAK RIDGE BUILDS OVER THE
AREA BRINGING WARMER AFTERNOON TEMPERATURES AND CLEARING CONDITIONS
TO THE AREA. DRY CONDITIONS CONTINUE INTO SATURDAY...THEN ANOTHER
SURFACE LOW AND UPPER TROUGH APPROACH THE PACNW LATE SATURDAY AND
SUNDAY. THIS NEXT SYSTEM IS EXPECTED TO BRING SHOWERS AND ISOLATED
THUNDERSTORMS TO THE AREA AS THE TROUGH AXIS APPROACHES THE COAST
SUNDAY...WITH SHOWERS AND ISOLATED THUNDERSTORMS CONTINUING SUNDAY
EVENING THRU MONDAY AS A CUTOFF LOW FORMS TO THE SOUTH OFF THE
NORTHERN CALIFORNIA COAST AND MOVES INLAND. THE EXTENDED MODELS HAVE
SHOWN SIGNIFICANT UNCERTAINTY IN HANDLING THE CUTOFF LOW AND THE
TIMING OF THE SYSTEM AS IT MOVING INLAND. THE ECMWF RUN INDICATES
THE CUTOFF LOW REMAINS OFFSHORE THRU TUESDAY WHILE THE GFS MOVES THE
LOW INLAND MONDAY NIGHT WITH A RIDGE BUILDING INTO THE AREA TUESDAY.
THE TRACK AND TIMING OF THE CUTOFF LOW IS UNCERTAIN. CURRENTLY
FORECASTING DRIER CONDITIONS BY TUESDAY OR WEDNESDAY...HOWEVER IF
THE CUTOFF LOW REMAINS OFFSHORE WITH A SPLIT FLOW PATTERN OVER THE
AREA THEN WE CAN EXPECT A SHOWERY PATTERN WITH AFTERNOON
THUNDERSTORMS TO CONTINUE.
&&
.AVIATION...AREAS OF MVFR AND ISOLATED IFR TONIGHT THRU THIS MORNING
ALONG THE COAST AND INLAND OVER THE UMPQUA AND INTO THE ROGUE AND
ILLINOIS VALLEYS. EXPECT GRADUAL CLEARING LATE MORNING AND EARLY
AFTERNOON. ISOLATED SHOWERS ARE POSSIBLE THIS MORNING ALONG THE
COAST AND OVER THE HIGHER TERRAIN AS A WEAK UPPER LEVEL DISTURBANCES
MOVES ACROSS THE AREA.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR WINDS...CAPE BLANCO OR TO OR/CA
BORDER 0-60NM.
CA...SMALL CRAFT ADVISORY FOR WINDS...OR/CA BORDER TO PT ST GEORGE CA
0-60NM.
&&
CLARSTROMThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:47 PM PDT | Flash Flood Warning | MFR | Klamath | 6 hr |
| Jun 8, 8:51 AM PDT | Flash Flood Watch | MFR | Klamath | 5 hr |
Nearby
Flash Flood Warnings in Oregon, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.